MAUDE Adverse Event Report: ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATION DEVICE

ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATION DEVICE
Model Number ECD02-A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hypothermia (1915)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a radiofrequency cardiac ablation procedure for atrial fibrillation and atrial flutter on (b)(6) 2023, and the ensoetm was used to cool the esophagus during the procedure.The patient was intubated with an endotracheal tube at approximately 7:58am local time, and the ensoetm was placed at approximately 8:27am.At approximately 11:00am, towards the end of the case, it was noted that the patient's blood pressure had decreased from a systolic pressure above 80mmhg to a systolic pressure below 60mmhg.Imaging on intracardiac echocardiography showed decreased ventricular contractility, prompting the administration of approximately 45 seconds of cardiopulmonary resuscitation, along with the administration of an epinephrine drip.The patient's vital signs improved, and she was transferred to the intensive care unit, where a foley catheter with temperature monitoring capability was placed, showing a temperature of 31°c.Upon review of anesthesia records, it was discovered the patient reached a minimum temperature of 29°c.However, the source of this temperature measurement (whether from nasopharyngeal, forehead, axillary, etc.) was not recorded, and the minimum temperature was not noticed or reported to the operating team.The patient was successfully extubated 3 to 4 hours afterwards and all vasopressors were stopped, indicating continued rapid improvement.After staying overnight in the intensive care unit, the patient was transferred to a standard hospital room and then discharged the following day in good condition.The patient fully recovered and had no further complications or sequelae.
 
Additional Manufacturer Narrative
Attached evaluation summary includes a dhr review and clinical assessment.Based on the provided information, the ensoetm likely contributed to the patient's hypothermia.However, a number of other factors also likely significantly contributed to the patient's hypothermia, including: the patient's existing hypothyroidism, the use of a beta-blocker, the use of amiodarone, a low starting temperature, and a decreased intensity of monitoring patient body temperature during the case.

Brand Name
ENSOETM
Common Device Name
ESOPHAGEAL THERMAL REGULATION DEVICE
Manufacturer (Section D)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
3440 s dearborn st #215-south
chicago IL 60616
Manufacturer (Section G)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
3440 s dearborn st #215-south
chicago IL 60616
Manufacturer Contact
erik kulstad
3440 s dearborn st #215-south
chicago, IL 60616
8885344873
MDR Report Key16401097
Report Number3010412492-2023-00002
Device Sequence Number17566305
Product Code PLA
UDI-Device Identifier00857915006180
UDI-Public(01)00857915006180(17)250321(10)199118722
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberECD02-A
Device Lot Number199118722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CINCINNATI SUB-ZERO SUB-ZERO BLANKETROL III
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexFemale
Patient Weight58 KG